Alert archive / California / Storm Watches in 2025
Storm Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this storm watch at Nov 11, 2025, 10:21 AM PST. It took effect at Nov 12, 2025, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2025, 10:21 AM PST (18:21 UTC)
- In effect from
- Nov 12, 2025, 7:00 PM PST
- Expired
- Nov 11, 2025, 10:13 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
510 WHUS76 KEKA 111821 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1021 AM PST Tue Nov 11 2025 PZZ475-120230- /O.EXP.KEKA.SC.Y.0123.000000T0000Z-251111T1800Z/ /O.UPG.KEKA.GL.A.0039.251112T1600Z-251113T1100Z/ /O.NEW.KEKA.GL.W.0052.251112T1600Z-251113T0300Z/ /O.NEW.KEKA.SR.A.0003.251113T0300Z-251113T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1021 AM PST Tue Nov 11 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... ...GALE WARNING IN EFFECT FROM 8 AM TO 7 PM PST WEDNESDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 11 feet expected. For the Storm Watch, southeast winds 30 to 40 kt with gusts up to 50 kt and seas 10 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 8 AM to 7 PM PST Wednesday. For the Storm Watch, from Wednesday evening through late Wednesday night. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ470-120230- /O.UPG.KEKA.GL.A.0039.251112T1400Z-251113T0900Z/ /O.NEW.KEKA.GL.W.0052.251112T1400Z-251113T0300Z/ /O.NEW.KEKA.SR.A.0003.251113T0300Z-251113T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1021 AM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet expected. For the Storm Watch, southeast winds 35 to 40 kt with gusts up to 50 kt and seas 9 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 7 PM PST Wednesday. For the Storm Watch, from Wednesday evening through late Wednesday night. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ450-120230- /O.UPG.KEKA.GL.A.0039.251112T2300Z-251113T0900Z/ /O.NEW.KEKA.GL.W.0052.251112T2300Z-251113T0900Z/ Pt St George to Cape Mendocino out 10 nm- 1021 AM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM PST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 50 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Wednesday to 1 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-120230- /O.UPG.KEKA.GL.A.0039.251112T2300Z-251113T1100Z/ /O.NEW.KEKA.GL.W.0052.251112T2300Z-251113T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 1021 AM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM Wednesday to 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ -120230- 1019 AM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM PST THURSDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Wednesday to 1 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
709 WHUS76 KEKA 112210 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 210 PM PST Tue Nov 11 2025 -120615- 209 PM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM PST THURSDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Wednesday to 1 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-120615- /O.CON.KEKA.GL.W.0052.251112T1400Z-251113T0300Z/ /O.CON.KEKA.SR.A.0003.251113T0300Z-251113T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 210 PM PST Tue Nov 11 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY... ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet expected. For the Storm Watch, southeast winds 35 to 40 kt with gusts up to 50 kt and seas 9 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 7 PM PST Wednesday. For the Storm Watch, from Wednesday evening through late Wednesday night. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ475-120615- /O.CON.KEKA.GL.W.0052.251112T1600Z-251113T0300Z/ /O.CON.KEKA.SR.A.0003.251113T0300Z-251113T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 210 PM PST Tue Nov 11 2025 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM PST WEDNESDAY... ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 11 feet expected. For the Storm Watch, southeast winds 30 to 40 kt with gusts up to 50 kt and seas 10 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 8 AM to 7 PM PST Wednesday. For the Storm Watch, from Wednesday evening through late Wednesday night. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ450-120615- /O.CON.KEKA.GL.W.0052.251112T2300Z-251113T0900Z/ Pt St George to Cape Mendocino out 10 nm- 210 PM PST Tue Nov 11 2025 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM PST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 50 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Wednesday to 1 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-120615- /O.CON.KEKA.GL.W.0052.251112T2300Z-251113T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 210 PM PST Tue Nov 11 2025 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM Wednesday to 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
204 WHUS76 KEKA 120613 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1013 PM PST Tue Nov 11 2025 PZZ470-121415- /O.CON.KEKA.GL.W.0052.251112T1400Z-251113T0300Z/ /O.UPG.KEKA.SR.A.0003.251113T0300Z-251113T0900Z/ /O.NEW.KEKA.SR.W.0003.251113T0300Z-251113T1100Z/ /O.NEW.KEKA.GL.W.0053.251113T1100Z-251113T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1013 PM PST Tue Nov 11 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 3 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM PST THURSDAY... * WHAT...For the first Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Storm Warning, southeast winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 12 feet expected. For the second Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 7 PM PST Wednesday. For the Storm Warning, from 7 PM Wednesday to 3 AM PST Thursday. For the Gale Warning, from 3 AM to 3 PM PST Thursday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-121415- /O.CON.KEKA.GL.W.0052.251112T1600Z-251113T0300Z/ /O.UPG.KEKA.SR.A.0003.251113T0300Z-251113T0900Z/ /O.NEW.KEKA.SR.W.0003.251113T0300Z-251113T1100Z/ /O.NEW.KEKA.GL.W.0053.251113T1100Z-251113T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1013 PM PST Tue Nov 11 2025 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM PST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 3 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM PST THURSDAY... * WHAT...For the first Gale Warning, southeast winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 11 feet expected. For the Storm Warning, southeast winds 30 to 40 kt with gusts up to 50 kt and seas 9 to 13 feet expected. For the second Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 8 AM to 7 PM PST Wednesday. For the Storm Warning, from 7 PM Wednesday to 3 AM PST Thursday. For the Gale Warning, from 3 AM to 3 PM PST Thursday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-121415- /O.EXT.KEKA.GL.W.0052.251112T2300Z-251113T1600Z/ Pt St George to Cape Mendocino out 10 nm- 1013 PM PST Tue Nov 11 2025 ...GALE WARNING NOW IN EFFECT FROM 3 PM WEDNESDAY TO 8 AM PST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Wednesday to 8 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-121415- /O.EXT.KEKA.GL.W.0052.251112T2300Z-251113T1400Z/ Cape Mendocino to Pt Arena out 10 nm- 1013 PM PST Tue Nov 11 2025 ...GALE WARNING NOW IN EFFECT FROM 3 PM WEDNESDAY TO 6 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM Wednesday to 6 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this storm watch went out at Nov 11, 12:18 AM PST, 10 hours 3 minutes earlier.
Area forecast discussion, Nov 11, 12:18 AM PST, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1218 AM PST Tue Nov 11 2025
.SYNOPSIS...Above normal temperatures and dry conditions will
persist through Tuesday with overnight valley and coastal fog. Wet
and unsettled weather conditions will impact the area starting mid
to late in the day on Wednesday. This will bring heavy rain and wind
Wednesday night. Thursday, snow levels are expected to drop as low
as 4,000 feet with potential additional precipitation.
&&
KEY POINTS:
- Rain begins late Wednesday and continues through Thursday.
- Strong winds Wednesday into very early Thursday. Peak winds
very late Wednesday (gusts 30 to 50 mph with locally higher
gusts at wind prone ridges and coastal headlands).
- Lowering snow levels Thursday (around 4000 ft.) mostly
affecting the highest mountain passes.
- Potential for thunderstorms through the day Thursday with a
chance for small hail.
.DISCUSSION...High pressure will persist over Northwest California
Tuesday, bringing very similar conditions to the last several
days. Low clouds and fog will continue for Tuesday morning,
although the coverage is a bit more limited. Some valleys in
southern Mendocino and southern Lake counties are expected to
remain clear. Afternoon highs continue to be in the 60s to low 70s
and again have kept them below the NBM for Tuesday.
Early Wednesday, the next weather system will begin to approach the
area. Increasing southerly winds are forecast to start by early
Wednesday morning, first on the ridges and then to lower elevations
along the coast. These winds are expected to peak late Wednesday
evening. 925 mb winds of 70 kt just off the coast are depicted in
several models. There is support for this in the ensemble
clusters, but still some variability between clusters. The ECMWF
EFI is also highlighting the significant winds, but showing a
shift of tails near 1 indicating potential variability on the
outcome. Currently it looks like most areas will see wind gusts of
30 to 50 mph with the higher winds over the higher terrain and
along the coast. Currently it looks like a wind advisory may be
needed for portions of Del Norte, Humboldt, Mendocino and Lake
counties.
Rain is forecast to start by early Wednesday afternoon on the south
slopes and along the Mendocino coast. Farther north, the onset of
rain is forecast to occur a bit later, especially north of Cape
Mendocino. The Humboldt Bay area may be delayed even more, possibly
until late evening, due to the downsloping from the King Range. Most
areas are expected to see 1 to 2 inches of rain with local amounts
upwards of three inches Wednesday night through early Thursday
morning. Some flooding is possible in small streams, urban areas and
poor drainage areas.
Thursday morning there may be a brief break in the rain behind the
front, but showers are expected to take over fairly quickly as the
upper level trough moves over the area. This trough is bringing some
of the coldest air so far this fall. Snow levels are expected to
fall as low as 3500 or 4000 feet by Thursday evening. Most of the
main highway passes are not expected to be impacted, but Hwy 3 at
Scott Mountain summit has a 30 percent chance of seeing over 3
inches of snow.
The colder air is forecast to generate some instability, resulting
in a potential for thunderstorms through the day on Thursday. Some
of these storms may also contain small hail. Generally it is not
expected to be cold enough to cause widespread problems, but there
could be some accumulations.
Friday, the upper level trough starts to move out of the area and
high pressure quickly starts building back in. There isn't very
good model agreement on this yet, but some models show some precip
developing for the coastal counties. Saturday is generally
looking drier, especially in the afternoon. Inland valleys may see
chilly temperatures, but fog is likely which may keep the valleys
from dropping below freezing. Another system is expected to bring
additional rain to the area Sunday, although this looks weaker
than the earlier system. MKK
&&
.AVIATION...(6Z TAFs)...Stratus and fog have returned to the coastal
terminals. LIFR conditions with low visibilities are being observed
and are likely to continue through the night. Model guidance shows
high probabilities for ceilings to lift and scatter by 18Z Tuesday,
but there is a 30% chance for at least IFR ceilings to persist
through the day. Regardless, confidence is high on the return of
stratus Tuesday evening, but the marine layer is likely to deepen,
bringing MVFR to IFR impacts. Outside some of the river valleys,
most inland areas are forecast to remain VFR for the next 24 hours.
There is potential for UKI to receive stratus Tuesday night into
early Wednesday. JB
&&
.MARINE...A brief period of mild conditions are expected Tuesday as
north winds weaken and a mid-period swell and residual steep wind
waves begin to decay. An approaching system will turn winds
southerly starting Wednesday morning. These will gradually build
Wednesday and peak Wednesday night. Gale force winds are likely and
isolated storm force gusts are possible. In addition to hazardous
winds, steep wind waves over 10 ft are expected Wednesday night
through Thursday.
Winds ease behind the front and turn southwesterly. As the surface
low moves to the north of the area, south winds may briefly pulse
upward again Thursday, with lower (30%) chances for gale force gusts
if the low moves southward. Otherwise, gusts of 25-30 kts are
possible, especially in the northern waters. Seas will remain
elevated as steep wind waves combine with a large long-period NW
swell of 13-15 ft filling in Thursday and Friday. There is growing
confidence on another storm arriving late this coming weekend into
early next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from Wednesday afternoon through late Wednesday
night for PZZ415-450.
Gale Watch from Wednesday afternoon through late Wednesday
night for PZZ455.
Gale Watch from Wednesday morning through late Wednesday
night for PZZ470.
Small Craft Advisory until 10 AM PST this morning for
PZZ475.
Gale Watch from Wednesday morning through late Wednesday
night for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 9:48 PM PST | Gale Watch | EKA | 13 hr | |
| Nov 11, 6:57 AM PST | Dense Fog Advisory | EKA | Del Norte, Humboldt | 2 hr |
| Nov 11, 10:21 AM PST | Gale Warning | EKA | 48 hr | |
| Nov 11, 11:08 AM PST | Wind Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.